Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 337, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 24, 2011, 5:13 PM CDT for Barton County, Rice County, Kansas. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 24, 2011, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barton County, KS, Rice County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:27 PM CDT | TSTM WND DMG | Claflin, KS | TREES BREAKING. |
| Jul 24, 5:30 PM CDT | TSTM WND GST 70 | 8 Ne Great Bend, KS | |
| Jul 24, 5:44 PM CDT | TSTM WND GST 70 | 8 N Ellinwood, KS | LAW ENFORCEMENT REPORTED 60 TO 70 MPH WIND GUSTS AT CHEYENNE BOTTOMS ALONG HIGHWAY 156. |
| Jul 24, 5:47 PM CDT | TSTM WND GST 70 | E Hoisington, KS | SHED BLOWN DOWN BY WINDS AT LEAST 70 MPH. |
| Jul 24, 5:47 PM CDT | TSTM WND GST 70 | Hoisington, KS | SHED BLOWN DOWN BY WINDS AT LEAST 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943
WUUS53 KICT 242213
SVRICT
KSC009-159-242315-
/O.NEW.KICT.SV.W.0337.110724T2213Z-110724T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS...
WESTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 615 PM CDT
* AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLINWOOD...OR 15
MILES EAST OF GREAT BEND...AND MOVING EAST AT 20 MPH. ANOTHER
STORM IS LOCATED 1 MILE SOUTHWEST OF ALBERT AND IS MOVING EAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
ALBERT...GREAT BEND...RAYMOND...CHASE AND SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3864 9903 3859 9849 3856 9847 3852 9848
3852 9845 3825 9828 3826 9902
TIME...MOT...LOC 2210Z 257DEG 18KT 3838 9850
WIND...HAIL 60MPH <.75IN
$$
DUNTEN4 follow-up statements
923
WWUS53 KICT 242227
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CDT SUN JUL 24 2011
KSC009-159-242315-
/O.CON.KICT.SV.W.0337.000000T0000Z-110724T2315Z/
RICE KS-BARTON KS-
527 PM CDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
WESTERN RICE COUNTIES UNTIL 615 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF
CLAFLIN...OR 14 MILES NORTHEAST OF GREAT BEND...MOVING NORTHEAST AT 5
MPH. TORRENTIAL RAIN FROM THE SLOW MOVING STORM MAY CAUSE BRIEF
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE...
CHASE AND CLAFLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3864 9903 3859 9849 3856 9847 3852 9848
3852 9845 3825 9828 3826 9902
TIME...MOT...LOC 2226Z 218DEG 4KT 3846 9859
WIND...HAIL 70MPH <.75IN
$$
HOWERTON664
WWUS53 KICT 242241
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT SUN JUL 24 2011
KSC009-159-242315-
/O.CON.KICT.SV.W.0337.000000T0000Z-110724T2315Z/
RICE KS-BARTON KS-
541 PM CDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
WESTERN RICE COUNTIES UNTIL 615 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
CLAFLIN...OR 12 MILES NORTHEAST OF GREAT BEND...MOVING NORTHWEST AT 5
MPH. LOCALIZED FLOODING IS ALSO EXPECTED DUE TO THE TORRENTIAL RAIN
AND SLOW MOVING STORMS. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
CLAFLIN...HOISINGTON...OLMITZ AND ALBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3864 9903 3859 9849 3856 9847 3852 9848
3852 9845 3825 9828 3826 9902
TIME...MOT...LOC 2240Z 155DEG 4KT 3848 9863
WIND...HAIL 80MPH 0.75IN
$$
HOWERTON639
WWUS53 KICT 242259
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT SUN JUL 24 2011
KSC009-159-242315-
/O.CON.KICT.SV.W.0337.000000T0000Z-110724T2315Z/
RICE KS-BARTON KS-
559 PM CDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BARTON
AND NORTHWESTERN RICE COUNTIES UNTIL 615 PM CDT...
AT 558 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF CLAFLIN...OR 13 MILES NORTHEAST OF GREAT BEND...MOVING
NORTHWEST AT 5 MPH. TORRENTIAL RAIN MAY CAUSE BRIEF FLOODING OF POOR
DRAINAGE AREA.
LOCATIONS IMPACTED INCLUDE...
HOISINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3859 9849 3856 9847 3856 9848 3852 9848
3852 9845 3834 9835 3837 9886 3863 9892
TIME...MOT...LOC 2259Z 155DEG 4KT 3850 9864
WIND...HAIL 60MPH <.75IN
$$616
WWUS53 KICT 242312
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT SUN JUL 24 2011
KSC009-159-242321-
/O.EXP.KICT.SV.W.0337.000000T0000Z-110724T2315Z/
RICE KS-BARTON KS-
612 PM CDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BARTON AND
NORTHWESTERN RICE COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
LAT...LON 3859 9849 3856 9847 3856 9848 3852 9848
3852 9845 3834 9835 3837 9886 3863 9892
TIME...MOT...LOC 2311Z 155DEG 4KT 3851 9865
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:38 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 24, 3:38 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT SUN JUL 24 2011 .DISCUSSION... TONIGHT: OUTFLOW BOUNDARY AND WIND SHIFT PUSHED ACROSS MOST OF FORECAST AREA THIS AFTERNOON. PERSISTENT REDEVELOPMENT OF STORMS OVER SEDGWICK COUNTY HAVE PRODUCED CIRCULAR OUTFLOW WHICH WILL LIKELY CONTINUE TO BE FOCUS FOR MORE STORMS THROUGH SUNSET. ALSO EXPECT INCREASED COVERAGE IN THE FAVORED AREA IN CENTRAL KS...WHERE RAIN HAS BEEN OCCURRING THE PAST FEW DAYS. ANTICIPATING VERY ISOLATED SEVERE STORMS AGAIN DURING THE EARLY EVENING FROM MICROBURSTS ON STORM COLLAPSE. BELIEVE ISOLATED STORMS WILL PROBABLY REDEVELOP IN THE PREDAWN HOURS...WITH BEST GUESS EITHER ACROSS FLINT HILLS AND SOUTHEAST KS...OR ALONG/WEST OF HIGHWAY 14. MON: STILL NOT OPTIMISTIC ABOUT PRECIPITATION ON MON...ALTHOUGH AN ISOLATED LATE DAY/EVENING STORM CANNOT BE RULED OUT WHERE CONVECTIVE TEMPERATURES ARE REACHED. AT THIS POINT...GIVEN UNCERTAINTY AND COVERAGE...NOT WORTH MENTIONING AT THIS TIME. HOWEVER SHOULD STORMS PERSIST LATER AND BE MORE WIDESPREAD THAN CURRENTLY ANTICIPATED SUN NIGHT...OUTFLOW BOUNDARY/EFFECTIVE FRONT COULD PROVIDE FOCUS FOR STORMS IN THE AFTERNOON. HIGHER DEW POINTS WILL LIKELY BE ADVECTING ACROSS THE AREA WITH EAST/SOUTHEAST SURFACE WINDS. THIS INCREASE IN LOW LEVEL MOISTURE WILL OFFSET ANY OF THE COOLING...WITH 105 HEAT INDICES LIKELY OVER VIRTUALLY ALL OF THE AREA. PLAN TO EXPAND WARNING TO ALL SECTIONS...ALTHOUGH RUSSELL AND BARTON COUNTIES MAY END UP A DEGREE OR TWO SHY OF CRITERIA. TUE-WED: LATEST RUNS OF MEDIUM RANGE MODELS SHOW LITTLE CHANGE FROM PREVIOUS RUNS WITH LONG WAVE PATTERN THROUGHOUT THIS PERIOD. APPEARS THAT HEAT WILL REMAIN ENTRENCHED THROUGHOUT THIS PERIOD. ONLY MINOR TWEAKS TO GOING TEMPERATURE FORECAST WITH EXCESSIVE HEAT WARNING EXPANDED THROUGH WED NIGHT. THU-SUN: A SHORTWAVE WILL LIKELY MOVE ACROSS THE NORTHERN PLAINS WITH TRAILING ENERGY GIVING A GLANCING SHOT TO THE AREA. QUESTIONABLE HOW FAR SOUTH ANY EFFECTIVE FRONT/BOUNDARY WILL GO...AND WILL TRIM BACK A BIT ON PRECIPITATION. TEMPERATURES OBVIOUSLY WILL BE HIGHLY CONTINGENT ON LOCATION OF BOUNDARIES/PRECIPITATION...BUT DO NOT SEE ANY SIGNIFICANT RELIEF FROM HEAT. JUST ENOUGH UNCERTAINTY TO NOT EXTEND EXCESSIVE HEAT WARNING THROUGH THE REST OF THE WEEK...ALTHOUGH FAIRLY CONFIDENT SOUTHERN HALF OF THE AREA WILL MAKE CRITERIA. MAIN POINT IS ALL MODELS SHOW INCREASING 500MB HEIGHTS THROUGHOUT THE PERIOD...MAKING SIGNIFICANT LOW LEVEL COOLING OR FRONTAL PASSAGE INCREASINGLY UNLIKELY. -HOWERTON && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN AVIATION CONCERN WILL BE THUNDERSTORMS ACROSS THE AREA TODAY...AND THE PLACEMENT OF THE FRONTAL BOUNDARY THROUGH THE FORECAST PERIOD. THE COOL FRONTAL BOUNDARY HAS MADE ITS WAY INTO CENTRAL AND EASTERN KANSAS IN A NORTH TO SOUTH FASHION. IN ADDITION TO THE BOUNDARY...AN OUTFLOW BOUNDARY FROM THE MORNINGS CONVECTION OVER SOUTHEASTERN KANSAS THAT HAS IMPACTED THE WIND FIELD. WINDS WILL BE TRICKY THROUGH THE DAY WITH THE IMPACT OF CONVECTION AND THE MULTIPLE BOUNDARIES. ON THE THUNDERSTORM FRONT...THERE IS CURRENTLY SOME ONGOING THUNDERSTORMS NEAR KRSL IN CENTRAL KANSAS...EXPECT THIS ACTIVITY TO CONTINUE TO PERSIST AND EXPAND THROUGH THE AFTERNOON ACROSS THE AREA. HAVE KEPT THE VCTS IN AT ALL OTHER TERMINALS BEYOND 20-21Z AND OVERNIGHT. SOME OF THE STRONGER STORMS COULD HAVE STRONG OUTFLOW/DOWNBURST WINDS. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 100 76 102 / 30 10 10 10 HUTCHINSON 76 99 76 102 / 30 10 10 10 NEWTON 76 98 75 101 / 30 10 10 10 ELDORADO 75 99 74 100 / 30 10 10 10 WINFIELD-KWLD 78 101 77 101 / 30 10 10 10 RUSSELL 72 98 75 102 / 30 10 10 10 GREAT BEND 74 98 75 102 / 30 10 10 10 SALINA 76 99 76 101 / 30 10 10 10 MCPHERSON 75 99 75 101 / 30 10 10 10 COFFEYVILLE 77 102 76 102 / 30 10 10 10 CHANUTE 76 100 75 101 / 30 10 10 10 IOLA 76 100 75 101 / 30 10 10 10 PARSONS-KPPF 77 101 76 102 / 30 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 24, 3:56 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 356 PM CDT SUN JUL 24 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 356 PM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT DANGEROUS HEAT WILL AFFECT THE ENTIRE AREA THROUGH THE EARLY EVENING HOURS...PLEASE CHECK THE EXCESSIVE HEAT WARNING FOR DETAILS. WIDELY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH SUNSET. BRIEF AND ISOLATED DAMAGING WINDS ARE LIKELY FROM THE STRONGEST STORMS THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY. CHECK THE EXCESSIVE HEAT WARNING FOR ADDITIONAL DETAILS. THE TRIPLE DIGIT HEAT INDICES WILL CONTINUE THROUGH SATURDAY OVER THE ENTIRE AREA. ADDITIONAL EXCESSIVE HEAT WARNINGS MAY BE NEEDED LATER IN THE WEEK. THERE ARE SLIGHT CHANCES FOR STORMS THURSDAY OVER CENTRAL KANSAS AND MOST OF THE AREA ON FRIDAY. STRONG STORMS ARE LIKELY AND ISOLATED SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE ISOLATED AND TRANSIENT NATURE OF THE THREAT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Jul 24, 4:13 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 413 PM CDT SUN JUL 24 2011 KSZ069-242145- BUTLER- 413 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY... AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF EL DORADO...OR NEAR EL DORADO...AND MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Jul 24, 4:21 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 421 PM CDT SUN JUL 24 2011 KSZ050-242145- RICE- 421 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RICE COUNTY... AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LYONS...OR 23 MILES SOUTH OF ELLSWORTH... AND MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Jul 24, 4:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 446 PM CDT SUN JUL 24 2011 KSZ049-242215- SALINE- 446 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY... AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SOLOMON...OR 8 MILES WEST OF ABILENE...AND MOVING EAST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Jul 24, 4:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 450 PM CDT SUN JUL 24 2011 KSZ069-070-242215- BUTLER-GREENWOOD- 450 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER AND GREENWOOD COUNTIES... AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN AREA OF STRONG THUNDERSTORMS 8 MILES EAST OF EL DORADO...AND MOVING EAST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Jul 24, 4:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 458 PM CDT SUN JUL 24 2011 KSZ047-050-242230- BARTON-RICE- 458 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON AND RICE COUNTIES... AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ELLINWOOD...OR 13 MILES EAST OF GREAT BEND...AND MOVING EAST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Local storm report, Jul 24, 4:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
459 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 3 NE EL DORADO 37.85N 96.82W
07/24/2011 BUTLER KS COUNTY OFFICIAL
FENCES WERE BLOWN DOWN. THERE WAS DAMAGE TO A FEW STORAGE
BUILDINGS WITH THE DAMAGE EXTENT UNKNOWN.
&&
JMCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:00 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 48 min |
| Jul 23, 7:26 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 39 min |
| Jul 24, 4:02 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 28 min |
| Jul 24, 4:18 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 27 min |
| Jul 24, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 34 min |
| Jul 24, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 38 min |
| Jul 24, 6:31 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.